Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What is the cause and treatment for vasovagal response?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9389 Questions
Question
When I get sick my whole body goes into shut down mode ,I loose all body functions which is embarrassing.I go into a fit like state and end up passing out.Is this caused through vasgal vagal.I try hard to fight it and end up in a screaming fit trying to stop me passing out
Posted Sun, 2 Mar 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer: Vasovagal reflex or neurocardiogenic syncope Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Yes ma'am, you are quite right with your diagnosis, it is called a vasovagal response or vasovagal attack or a neurocardiogenic syncope. Causes are numerous and we will have to find the exact cause because the mainstay of treatment is avoidance of the trigger/causative factor. Other treatment options include medciations (eg. beta blockers, steroids, anti-depressants, adrenaline, etc.), compression stockings, orthostatic exercises, etc. It mainly depends on the causative factor ma'am. I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for vasovagal response? 1 hour later
So what can I do when these episodes come on? I try to make my self sick to try and prevent going into these complete shut down modes.Not an answer but is there any medication I should be on
 
 
Answered by Dr. Shoaib Khan 22 minutes later
Brief Answer: Main target of treatment is to find the cause Detailed Answer: Hello once again ma'am. Yes of course, that is not the treatment. As I mentioned earlier ma'am, the mainstay of treatment is the identify the cause. There are various causative factors like stress, starvation, dehydration, POTS (postural orthostatic tachycardia syndrome), orthostatic hypotension, being exposed to extreme temperatures, prolonged duration's of standing or sitting, etc. So as you can see, different causes will have a different a different treatment approach, so I would recommend visiting a neurologist or cardiologist for an accurate diagnosis and treatment accordingly ma'am. But some of the medications that your doctor may prescribe are as listed in my previous response (eg. beta blockers, steroids, anti-depressants, adrenaline, vasoconstrictors, anticholinergic agents, SSRIs, etc. Please meet a doctor at the earliest, as your condition is nothing serious that should be a cause for concern, and can be treated well by an experienced doctor. Wishing you nothing but the best in health. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor